Alert archive / Wyoming / Special Weather Statements in 2011
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jun 12, 2011, 2:21 PM MDT for Fremont County, Wyoming. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 2:21 PM MDT (20:21 UTC)
- Expired
- Jun 12, 2011, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 27 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:27 PM MDT | TSTM WND GST 62 | 2 Sw Riverton, WY | POWER OUTAGE AT THIS LOCATION DUE TO STRONG WINDS. |
| Jun 12, 2:34 PM MDT | TSTM WND GST 60 | N Riverton, WY | SMALL TREE BRANCHES BLOWN DOWN. |
| Jun 12, 2:34 PM MDT | TSTM WND GST 60 | Riverton, WY | FOUR INCH BRANCHES BLOWN OFF TREE. POSSIBLE STREET SIGN BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS85 KRIW 122021 SPSRIW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 221 PM MDT SUN JUN 12 2011 WYZ017-018-122100- LANDER FOOTHILLS WY-WIND RIVER BASIN WY- 221 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 300 PM MDT... AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ARAPAHOE...OR 9 MILES WEST OF RIVERTON...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THE STRONGEST WINDS FROM THIS STORM WILL BE FELT NEAR RIVERTON. BE PREPARED AND EXPECT STRONG WINDS FOR ABOUT 10 TO 15 MINUTES. THIS STORM WILL BE NEAR... ARAPAHOE AND U.S. HWY 26 MILE MARKER 130 AROUND 225 PM MDT. ST. STEPHENS...FREMONT COUNTY FAIRGROUNDS AND RIVERTON AROUND 230 PM MDT. GAS HILLS RD MILE MARKER 10 AROUND 245 PM MDT. GAS HILLS RD MILE MARKER 20 AROUND 300 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4309 10776 4281 10786 4292 10870 4315 10871 TIME...MOT...LOC 2019Z 277DEG 37KT 4301 10856 $$ LYNOTT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:41 AM MDT, 10 hours 40 minutes earlier.
Area forecast discussion, Jun 12, 3:41 AM MDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 341 AM MDT SUN JUN 12 2011 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT AN UPPER TROUGH WILL SWEEP ACROSS THE AREA TODAY...ALONG WITH THE RIGHT ENTRANCE REGION OF A 60+ KNOT JET. NUMEROUS SHOWERS WITH A FLASH OR TWO OF LIGHTNING WILL SWEEP ACROSS THE WEST WITH THIS TROUGH EARLY THIS MORNING. PWAT CAPE AND LI VALUES WILL CONTINUE TO BE SUFFICIENT ENOUGH FOR ISOLATED TO SCATTERED SHOWERS WITH SOME EMBEDDED THUNDERSTORMS TODAY AND AGAIN ON MONDAY OVER MUCH OF THE STATE...SOME STORMS COULD BE STRONG OVER EASTERN PORTIONS OF THE CWA. SOME OF THE STRONGER STORMS COULD PRODUCE HEAVY DOWNPOURS ...WHICH COULD CAUSE SOME RIVERS AND STREAMS TO RUN OUT OF THEIR BANKS BUT THAT DEPENDS HEAVILY UPON WHERE THE STRONGER STORMS HAPPEN TO FORM. TEMPERATURES WILL INCREASE SLIGHTLY THROUGH TUESDAY AND WILL BE SLIGHTLY ENHANCED BY WARM DOWNSLOPE WINDS NEAR MOUNTAIN RANGES. H7 WINDS WILL NOT BE TOO STRONG...MAXING OUT AT 30KT THIS EVENING. NO HIGH WINDS ARE ANTICIPATED HOWEVER INVERTED V PROFILES SHOWING UP ON FORECAST SOUNDINGS SUGGEST THAT STRONG WINDS ARE POSSIBLE NEAR THUNDERSTORMS. THE ATMOSPHERE WILL STABILIZE ON TUESDAY AS RIDGING BUILDS IN AHEAD OF THE NEXT PACIFIC WAVE SET TO ARRIVE MID WEEK. .LONG TERM...WEDNESDAY THROUGH SUNDAY BRIEF RIDGING OVERHEAD WEDNESDAY FOR A DRIER AND WARMER DAY BEFORE THE NEXT TROUGH MOVES INTO THE PACNW PROVIDING AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS INTO THE WEEKEND. THE ECMWF IS MORE PROGRESSIVE WITH THIS PATTERN BUT BASED ON THE OVERALL SPRING PATTERN WILL SIDE CLOSER TO THE GFS AND GEM FOR NOW. A COUPLE WARM DAYS POSSIBLE BUT TEMPERATURES WILL LIKELY COOL AGAIN FRIDAY INTO THE WEEKEND. && .AVIATION... NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ENCOUNTERED VCNTY AND WEST OF A KJAC-KCOD LINE THIS MORNING WITH AREAS OF MVFR CONDITIONS AND FREQUENT MOUNTAIN OBSCURATIONS. CONDITIONS IN THE NORTHWEST WILL IMPROVE AFTER 18Z. A SURFACE LOW PRESSURE SYSTEM WILL FORM OVER CENTRAL WYOMING AND PUSH EAST THROUGH THE AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHWEST AND CENTRAL IN THE AFTERNOON WITH THIS ACTIVITY SHIFTING MAINLY EAST OF INTERSTATE 25 AFTER 00Z MONDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE VCNTY I25 AND KCPR THIS AFTERNOON. && .HYDROLOGY... A WARM WEEKEND COMBINED WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO MELT SNOW IN THE HIGH COUNTRY...THERE IS STILL A REMARKABLE NUMBER OF SNOTEL SITES REPORTING OVER TWO FEET OF SWE CONTAINED WITHIN THE SNOW PACK. WEST TO SOUTHWEST FLOW WILL BRING BREEZY CONDITIONS IN THE MOUNTAINS WITH DOWNSLOPE WARMING ON THE EAST SLOPES OF THE MOUNTAINS AND FOOTHILLS. SHOWER AND THUNDERSTORM ACTIVITY THROUGH MONDAY COULD DROP LOCALLY HEAVY AMOUNTS OF RAIN IN THE STRONGER STORMS. MUCH OF THE REMAINING SNOW BELOW 9800 FEET SHOULD COME OFF DURING THIS PERIOD. HIGH WATER WILL REMAIN ON THE NORTH PLATTE THROUGH NATRONA COUNTY...ON THE BIGHORN RIVER TROUGH WASHAKIE AND BIG HORN COUNTIES...THE SALT IN THE STAR VALLEY AND THE BLACKS FORK IN SOUTHWEST SWEETWATER COUNTY. THE BIGGEST PROBLEM AREAS SHOULD BE WHERE THE HEAVIEST RAIN FALLS ON RAPIDLY MELTING SNOW BELOW 9800 FEET. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING WYZ020. && SHORT TERM...ALLEN LONG TERM...SKRBAC AVIATION...AEM HYDROLOGY...ALLEN
Hazardous weather outlook, Jun 12, 12:48 PM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1248 PM MDT SUN JUN 12 2011 WYZ001>020-022>030-131000- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1248 PM MDT SUN JUN 12 2011 ...FLOOD WATCHES...WARNINGS AND ADVISORIES ARE IN EFFECT FOR PORTIONS OF WESTERN AND CENTRAL WYOMING.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT CREEKS AND RIVERS WILL REMAIN HIGH AND SWIFT OVER MUCH OF THE AREA. THIS ESPECIALLY WILL OCCUR WEST OF THE CONTINENTAL DIVIDE WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. PLEASE SEE THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST CURRENT RIVER AND STREAM INFORMATION. OTHERWISE...WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING. THE STORMS COULD CONTAIN FREQUENT LIGHTNING... STRONG GUSTY WINDS...HAIL AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED MONDAY ACROSS THE AREA...AND SOME OF THESE STORMS COULD BE STRONG. ANOTHER SIGNIFICANT WEATHER SYSTEM MAY APPROACH THE WEST THURSDAY THROUGH SATURDAY PROVIDING FOR AN INCREASED THREAT OF STRONG THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTH CENTRAL WYOMING. CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD MOUNTAIN SNOWPACK CONTINUES TO MELT. SOME LOCATIONS WILL EXPERIENCE MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER OR RIVER FLOODING. TEAM RIVERTON
In the hours before
Special weather statement, Jun 12, 12:36 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1236 PM MDT SUN JUN 12 2011 WYZ014-015-025-026-121915- UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 1236 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE AND WESTERN FREMONT COUNTIES UNTIL 115 PM MDT... AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR U.S. HWY 191 MILE MARKER 90...OR 8 MILES SOUTHEAST OF PINEDALE...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL REMAIN OVER OPEN COUNTRY BEFORE MOVING INTO THE WESTERN PARTS OF THE WIND RIVER RANGE. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL CENTRAL SUBLETTE COUNTY THROUGH 115 PM MDT RURAL EASTERN SUBLETTE COUNTY THROUGH 115 PM MDT RURAL WESTERN FREMONT COUNTY THROUGH 115 PM MDT REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4326 10942 4294 10900 4268 10974 4287 11000 TIME...MOT...LOC 1834Z 235DEG 37KT 4281 10970 LYNOTT
Special weather statement, Jun 12, 1:33 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 133 PM MDT SUN JUN 12 2011 WYZ005>007-016>018-122145- SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- OWL CREEK AND BRIDGER MOUNTAINS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...THERMOPOLIS...WORLAND...DUBOIS... RIVERTON...SHOSHONI...LANDER 133 PM MDT SUN JUN 12 2011 ...WIDELY SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON... STORMS WILL MOVE INTO THE NORTHERN WIND RIVER BASIN...AS WELL AS THE OWL CREEK MOUNTAINS AND BIG HORN BASIN. THESE STORMS WILL CONTAIN BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. IN ADDITION... WIND GUSTS TO 45 MPH ARE POSSIBLE NEAR ANY STORMS THIS AFTERNOON. STAY TUNED TO FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE AS THESE STORMS COULD BECOME STRONGER AS THEY MOVE FURTHER EAST. KPL
Special weather statement, Jun 12, 1:58 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 158 PM MDT SUN JUN 12 2011 WYZ010-011-122100- NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY- 158 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 300 PM MDT... AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF I25 EXIT 280...OR 18 MILES SOUTHEAST OF BUFFALO...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... I90 EXIT 77 AROUND 230 PM MDT. I90 EXIT 82 AROUND 245 PM MDT. POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 300 PM MDT. THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 72 AND 89. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4435 10621 4409 10608 4402 10658 4419 10666 TIME...MOT...LOC 1958Z 252DEG 13KT 4414 10649 LYNOTT
Special weather statement, Jun 12, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 221 PM MDT SUN JUN 12 2011 WYZ017-018-122100- LANDER FOOTHILLS WY-WIND RIVER BASIN WY- 221 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 300 PM MDT... AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ARAPAHOE...OR 9 MILES WEST OF RIVERTON...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THE STRONGEST WINDS FROM THIS STORM WILL BE FELT NEAR RIVERTON. BE PREPARED AND EXPECT STRONG WINDS FOR ABOUT 10 TO 15 MINUTES. THIS STORM WILL BE NEAR... ARAPAHOE AND U.S. HWY 26 MILE MARKER 130 AROUND 225 PM MDT. ST. STEPHENS...FREMONT COUNTY FAIRGROUNDS AND RIVERTON AROUND 230 PM MDT. GAS HILLS RD MILE MARKER 10 AROUND 245 PM MDT. GAS HILLS RD MILE MARKER 20 AROUND 300 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4309 10776 4281 10786 4292 10870 4315 10871 TIME...MOT...LOC 2019Z 277DEG 37KT 4301 10856 LYNOTT
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:27 AM MDT | Areal Flood Advisory | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 15 hr |
| Jun 12, 12:36 PM MDT | Special Weather Statement | RIW | Sublette | 39 min |
| Jun 12, 1:58 PM MDT | Special Weather Statement | RIW | Johnson | 62 min |
| Jun 12, 2:40 PM MDT | Special Weather Statement | RIW | Washakie | 50 min |
| Jun 12, 3:28 PM MDT | Tornado Warning | RIW | Washakie | 32 min |
| Jun 12, 4:16 PM MDT | Special Weather Statement | RIW | Johnson | 44 min |
| Jun 12, 4:57 PM MDT | Special Weather Statement | RIW | Johnson | 33 min |
Nearby
Special Weather Statements in Wyoming, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.